Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 87, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Aug 16, 2014, 9:26 PM CDT for Marion County, Missouri. It was in force for 37 hr.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2014, 9:26 PM CDT (02:26 UTC)
- Expired
- Aug 18, 2014, 10:06 AM CDT
- In force
- 37 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Marion County, MO
The radar
The St Louis radar (KLSX), 146 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point North River (MO) at Palmyra (PALM7). The gauge peaked at 14.38 ft at Aug 16, 2014, 11:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 16 ft
- Major stage
- 22 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05501000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
975
WGUS43 KLSX 170226
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
926 PM CDT SAT AUG 16 2014
...The National Weather Service in St. Louis has issued a flood
warning for the following rivers in Missouri...
North Fabius River near Ewing
Middle Fabius River near Ewing
North River near Palmyra
.This Flood Warning is a result of 1 to 4 inches of rainfall the
past 24 hours and little additional rainfall forecast in the next
24 hours...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this developing
situation and issue follow up statements as conditions or forecasts
change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC111-180226-
/O.NEW.KLSX.FL.W.0085.140817T0226Z-140818T1338Z/
/EWNM7.1.ER.140817T0053Z.140817T0600Z.140817T1338Z.NO/
926 PM CDT SAT AUG 16 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North Fabius River near Ewing
* until Monday morning.
* At 8:31 PM Saturday the stage was 11.4 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river will crest near 12.1 feet by midnight.
The river will fall below flood stage around 9 AM on Sunday
morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/17 08/18 08/19 08/20 08/21
North Fabius River
Ewing 11.0 11.45 5.4 4.3 4.0 3.9 3.9
&&
LAT...LON 4012 9175 4014 9169 3995 9152 3991 9154
$$
MOC111-180225-
/O.NEW.KLSX.FL.W.0086.140817T0226Z-140820T0224Z/
/EWMM7.1.ER.140816T2154Z.140817T0600Z.140819T0224Z.NO/
926 PM CDT SAT AUG 16 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the Middle Fabius River near Ewing
* until Tuesday evening.
* At 8:30 PM Saturday the stage was 14.3 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast: The river will crest near 14.8 feet around midnight.
The river is forecast to fall below flood stage on
Monday evening.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/17 08/18 08/19 08/20 08/21
Middle Fabius River
Ewing 12.0 14.28 13.6 9.0 4.3 3.8 3.6
&&
LAT...LON 4010 9179 4012 9175 3995 9158 3994 9162
$$
MOC127-180225-
/O.NEW.KLSX.FL.W.0087.140817T0226Z-140818T1506Z/
/PALM7.1.ER.140817T0139Z.140817T1200Z.140817T1506Z.NO/
926 PM CDT SAT AUG 16 2014
The National Weather Service in St. Louis has issued a
* Flood Warning for
the North River at Palmyra
* until Monday morning.
* At 8:30 PM Saturday the stage was 13.0 feet.
* Flood stage is 13.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to crest near 14.5 feet early
on Sunday morning. The river will then fall below flood stage
late on Sunday morning.
* Impact: At 14.0 feet...Marion County Rd 341 north of Palmyra
inundated. Significant agricultural land flooding...right bank.
* Impact: At 13.5 feet...County Road 333, east of Palmyra, begins to
flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/17 08/18 08/19 08/20 08/21
North River
Palmyra 13.0 12.96 7.0 6.1 5.7 5.7 5.6
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$1 follow-up statement
920
WGUS83 KLSX 171501
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1001 AM CDT SUN AUG 17 2014
...The flood warning is cancelled for the following river in Missouri...
The North River at
...Palmyra affecting Marion County
&&
MOC127-171531-
/O.CAN.KLSX.FL.W.0087.000000T0000Z-140818T1506Z/
/PALM7.1.ER.000000T0000Z.140817T0330Z.140817T0545Z.NO/
1001 AM CDT SUN AUG 17 2014
The Flood Warning is cancelled for
the North River at Palmyra.
* At 9:30 AM Sunday the stage was 7.4 feet.
* Flood stage is 13.0 feet.
* The river Fell below flood stage at 12:45 AM Sunday.
* Forecast: The river will continue to fall.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 08/18 08/19 08/20 08/21 08/22
North River
Palmyra 13.0 7.45 6.0 5.5 5.1 5.0 4.9
&&
LAT...LON 3984 9150 3981 9150 3976 9170 3979 9170
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Aug 16, 6:29 PM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 16, 6:29 PM CDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION NATIONAL WEATHER SERVICE ST LOUIS MO 629 PM CDT Sat Aug 16 2014 .SHORT TERM: (Through Late Tonight) Issued at 347 PM CDT Sat Aug 16 2014 We have entered a quiet period of weather early this afternoon as the atmosphere re-organizes itself. Just entering extreme northeast MO was a powerful 50-something MCV, and with the very moist atmospheric column in place where PWs were in excess of two inches, it is having no problem in perpetually generating rain around it. Extending to the southwest of this important upper level feature was a surface cold front: from just W of Moberly to just N of Sedalia. This front was intersecting a very moist atmosphere as well, where surface dewpoints were in the low 70s and PWs near two inches, and an unstable atmosphere as well, with MLCAPES up to 3000 J/kg. This front was just beginning to ignite some TSRA along it. Further downstream into eastern MO and southern IL, temps were just beginning to recover into the upper 70s and low 80s where clouds and rain had previously dominated. The atmosphere is essentially primed and merely needs a trigger to get the next round of rain going. Moisture convergence should be at sufficient levels for TSRA to get going along the front, but have also noted that convergence was also beginning to increase over STL metro and southeast MO where a window of opportunity for additional development will present itself between now and early this evening. Otherwise, primary foci will be surface front and MCV as they both very slowly progress southeastward thru our region tonight and continue on Sunday morning...finally expected to leave and pull away Sunday afternoon. As stated earlier, PWs will be in excess of two inches, which is greater than two standard deviations from the mean for mid-August, and models are also forecasting rather deep warm cloud layers over 4km. Greatest threat for excessive rainfall will be an area sandwiched between the MCV, the broadscale lift from the mid level shortwave, and the trailing surface front. This all seems to point to an area from east-central MO and throughout southwest IL, including STL metro. The problem is that 6hr FFG values are mainly above 3 inches, with a small area just north of STL metro where it is as low as 2.5 inches. Given this, will pass these concerns on to evening shift and let them see how convection develops before issuance of any Flood Watch. Categorical PoPs were forecasted thru this system's conclusion on Sunday with a warm and muggy night ahead tonight and a cool day on Sunday with substantial lo clouds in the system's wake expected. TES .LONG TERM: (Sunday through Next Saturday) Issued at 347 PM CDT Sat Aug 16 2014 A somewhat drier atmosphere is in place for Monday and with a lack of upper level support and a decent lo level cap in place, should see one day of dry wx. A weak cold front drops down on late Monday night and lingers thru late Wednesday and will result in a threat for thunderstorms. Depending on where the front settles, it will separate seasonable warmth to the north from summertime heat in the south. This summertime heat will be coupled with humidity that may result in 100 heat index values for parts of the area Tuesday and Wednesday afternoons. By late next week, there trend will be for drier and hotter wx as an upper ridge builds overhead and may result in the summer we nearly missed. Looks like a period of a few more days of max temps in the 90s with heat index values between 100-105. May need a heat headline at some point for quite a few areas for next week as a result. TES && .AVIATION: (For the 00z TAFs through 00z Sunday Evening) Issued at 604 PM CDT Sat Aug 16 2014 Specifics for KUIN, KCOU: The primary concerns during the first 6 hours of the TAF period are thunderstorms followed by the onset of MVFR/IFR cigs. Thunderstorms were ongoing at KUIN at TAF issuance and may redevelop near KCOU over the next 2-3 hours as a cold front moves across the area. A prolonged period of IFR ceilings is expected overnight and tomorrow. Some improvement to to MVFR is possible during the mid to late afternoon depending on how quickly a low pressure system moves away from the area. Specifics for KSTL, KSUS, KCPS: The primary concerns during the first 6 hours of the TAF period are thunderstorms followed by the onset of MVFR/IFR cigs. Thunderstorms have developed west of the St. Louis metro area terminals and are expected to reach KSUS/KSTL/KCPS between 00-03z. Conditions will briefly deteriorate when thunderstorms pass overhead followed by a prolonged period of IFR ceilings lasting overnight and into tomorrow. Some improvement to MVFR is possibly by late afternoon depending on how quickly a low pressure system moves away from the area. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Aug 16, 4:03 PM CDT, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 403 PM CDT SAT AUG 16 2014 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 403 PM CDT SAT AUG 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THUNDERSTORMS ARE EXPECTED ACROSS THE AREA. SOME STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE. THERE IS ALSO A LOCALIZED HEAVY RAINFALL THREAT THAT WILL PERSIST THROUGH THE NIGHT BUT IS EXPECTED TO BE MOST PRONOUNCED FROM LATE EVENING ON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH SUNDAY EVENING. CHANCES FOR THUNDERSTORMS WILL CONTINUE LATE MONDAY NIGHT THROUGH FRIDAY...BUT PRIMARILY FOR MOST AREAS FROM TUESDAY THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THROUGH EARLY THIS EVENING. SPOTTERS ARE ALSO ENCOURAGED TO REPORT RAINFALL AMOUNTS IN EXCESS OF AN INCH OR ANY FLOODING...IF OBSERVED...TO THE NATIONAL WEATHER SERVICE. TES
In the hours before
Special weather statement, Aug 16, 6:41 PM CDT, 2 hours 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 641 PM CDT SAT AUG 16 2014 MOZ059-170015- GASCONADE MO- 641 PM CDT SAT AUG 16 2014 ...SIGNIFICANT WEATHER ADVISORY FOR GASCONADE COUNTY UNTIL 715 PM CDT... AT 636 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF SWISS...OR 13 MILES SOUTHWEST OF HERMANN...MOVING EAST AT 20 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... DRAKE... SWISS... TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. GLASS
Local storm report, Aug 16, 6:52 PM CDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
652 PM CDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM FLOOD HANNIBAL 39.71N 91.38W
08/16/2014 MARION MO TRAINED SPOTTER
PALMYRA ROAD HAS UP TO 1 FOOT OF WATER PONDING ON IT
NEAR HANNIBAL-LAGRANGE UNIVERSITY
&&
BRITTLocal storm report, Aug 16, 8:45 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
845 PM CDT SAT AUG 16 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 PM HEAVY RAIN ROSEBUD 38.39N 91.40W
08/16/2014 M2.30 INCH GASCONADE MO CO-OP OBSERVER
SINCE 7 AM. 1.81 INCHES BETWEEN 715 PM AND 830 PM.
&&
BRITTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 8:22 PM CDT | Areal Flood Advisory | LSX | Lincoln, Pike, Ralls | 6 hr |
| Aug 16, 9:26 PM CDT | River Flood Warning | LSX | Lewis | 35 hr |
| Aug 16, 9:26 PM CDT | River Flood Warning | LSX | Lewis | 72 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.